Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 78, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 5:55 PM CDT for Jackson County, Juneau County, Monroe County, Wisconsin. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 5:55 PM CDT (22:55 UTC)
- Expired
- May 17, 2017, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 94 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 6:06 PM CDT | TSTM WND GST 55 | 1 Sw Tomah, WI | PLUS PEA SIZED HAIL |
| May 17, 6:06 PM CDT | TSTM WND GST 55 | 1 Sw Tomah, WI | PLUS PEA SIZED HAIL. |
| May 17, 6:09 PM CDT | TSTM WND GST 50 | Elroy, WI | |
| May 17, 6:10 PM CDT | TSTM WND GST 65 | 1 Sw Tomah, WI | DAMAGE TO SIGNS NEAR FAIRGROUNDS |
| May 17, 6:11 PM CDT | TSTM WND GST 60 | Tomah, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
010
WUUS53 KARX 172255
SVRARX
WIC053-057-081-180000-
/O.NEW.KARX.SV.W.0078.170517T2255Z-170518T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
555 PM CDT WED MAY 17 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southeastern Jackson County in west central Wisconsin...
Juneau County in central Wisconsin...
Eastern Monroe County in west central Wisconsin...
* Until 700 PM CDT
* At 555 PM CDT, severe thunderstorms were located along a line
extending from near Fort Mc Coy to near Hillsboro, moving northeast
at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Wonewoc around 600 PM CDT.
Elroy around 605 PM CDT.
Tomah around 610 PM CDT.
Mauston and New Lisbon around 615 PM CDT.
Necedah around 630 PM CDT.
Other locations impacted by these severe thunderstorms include
Glendale, Lindina, Norwalk, Camp Douglas and Ontario.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4399 8996
4364 9006 4364 9031 4373 9031 4372 9076
4419 9056 4425 9027 4425 8990 4423 8990
TIME...MOT...LOC 2255Z 229DEG 41KT 4395 9068 4363 9030
HAIL...0.75IN
WIND...60MPH
$$
DAB7 follow-up statements
142
WWUS53 KARX 172307
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
607 PM CDT WED MAY 17 2017
WIC053-057-081-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Jackson WI-Juneau WI-Monroe WI-
607 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JACKSON...JUNEAU AND EASTERN MONROE COUNTIES...
At 606 PM CDT, severe thunderstorms were located along a line
extending from near Tomah to near Wonewoc, moving northeast at 50
mph.
HAZARD...70 mph wind gusts and penny size hail. Some rotation is
seen near north of Tomah and a tornado may be possible.
SOURCE...Law enforcement. reports of 55-60 mph winds are being
reported near Tomah.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
These severe storms will be near...
Mauston and New Lisbon around 615 PM CDT.
Other locations impacted by these severe thunderstorms include
Glendale, Lindina, Norwalk, Camp Douglas and Ontario.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for central,
southwestern and west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4399 8996
4364 9006 4364 9031 4373 9031 4372 9076
4419 9056 4425 9027 4425 8990 4423 8990
TIME...MOT...LOC 2306Z 230DEG 45KT 4405 9050 4371 9018
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
DAB871
WWUS53 KARX 172324
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
624 PM CDT WED MAY 17 2017
WIC053-057-081-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Jackson WI-Juneau WI-Monroe WI-
624 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JACKSON...JUNEAU AND NORTHEASTERN MONROE COUNTIES...
At 623 PM CDT, severe thunderstorms were located along a line
extending from 13 miles east of Millston to near New Lisbon, moving
north at 65 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
These severe thunderstorms will remain over mainly rural areas of
southeastern Jackson...Juneau and northeastern Monroe Counties,
including the following locations: Camp Douglas, Kelly, Warrens,
Cutler and Oakdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building. Tornadoes could occur with this line with little notice.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4399 8996
4382 9001 4375 9023 4402 9046 4417 9057
4419 9056 4425 9027 4425 8990 4423 8990
TIME...MOT...LOC 2323Z 187DEG 55KT 4424 9039 4390 9007
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
DAB479
WWUS53 KARX 172324 RRA
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
624 PM CDT WED MAY 17 2017
WIC053-057-081-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Jackson WI-Juneau WI-Monroe WI-
624 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JACKSON...JUNEAU AND NORTHEASTERN MONROE COUNTIES...
At 624 PM CDT, severe thunderstorms were located along a line
extending from 11 miles southwest of Babcock to near Mauston, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
these severe thunderstorms will remain over mainly rural areas of
southeastern Jackson...Juneau and northeastern Monroe Counties,
including the following locations: Lindina, Camp Douglas, Kelly,
Warrens and Cutler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4399 8996
4364 9006 4370 9012 4380 9023 4396 9036
4419 9056 4425 9027 4425 8990 4423 8990
TIME...MOT...LOC 2324Z 229DEG 41KT 4418 9030 4384 8998
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JSB573
WWUS53 KARX 172330
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
630 PM CDT WED MAY 17 2017
WIC053-057-081-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Jackson WI-Juneau WI-Monroe WI-
630 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN JACKSON...NORTHWESTERN JUNEAU AND NORTHEASTERN
MONROE COUNTIES...
At 630 PM CDT, severe thunderstorms were located along a line
extending from 8 miles southwest of Babcock to 7 miles northeast of
Necedah, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Necedah, Kelly, Cutler, Finley, New Miner, The Necedah Wildlife
Refuge, The Meadow Valley Flowage, Highways 80 And 58, Kens Marina
And Campground, Mather, The Sprague Mather Flowage, Normay Ridge,
Highway 58 And County G, Sprague, Cloverdale and Meadow Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4399 8996
4382 9005 4397 9022 4421 9046 4425 9027
4425 8990 4423 8990
TIME...MOT...LOC 2330Z 214DEG 40KT 4420 9025 4409 8994
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
DAB083
WWUS53 KARX 172331
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
631 PM CDT WED MAY 17 2017
WIC053-081-172340-
/O.CAN.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Jackson WI-Monroe WI-
631 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON AND
NORTHEASTERN MONROE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4398 8996
4364 9006 4375 9017 4422 9032 4424 9031
4425 8994 4425 8991 4424 8990
TIME...MOT...LOC 2330Z 229DEG 41KT 4422 9023 4388 8991
$$
WIC057-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Juneau WI-
631 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN JUNEAU COUNTY...
At 630 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Babcock to 6 miles south of
Dellwood, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4398 8996
4364 9006 4375 9017 4422 9032 4424 9031
4425 8994 4425 8991 4424 8990
TIME...MOT...LOC 2330Z 229DEG 41KT 4422 9023 4388 8991
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JSB827
WWUS53 KARX 172346
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
646 PM CDT WED MAY 17 2017
WIC057-180000-
/O.CON.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Juneau WI-
646 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN JUNEAU COUNTY...
At 645 PM CDT, severe thunderstorms were located along a line
extending from near Babcock to near Friendship, moving northeast at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4398 8996
4395 9003 4404 9016 4422 9032 4424 9031
4425 8994 4425 8991 4424 8990
TIME...MOT...LOC 2345Z 229DEG 41KT 4433 9006 4399 8974
HAIL...<.75IN
WIND...60MPH
$$
JSB122
WWUS53 KARX 172351
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
651 PM CDT WED MAY 17 2017
WIC057-180001-
/O.EXP.KARX.SV.W.0078.000000T0000Z-170518T0000Z/
Juneau WI-
651 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JUNEAU COUNTY
WILL EXPIRE AT 700 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CDT for central and
west central Wisconsin.
LAT...LON 4422 8993 4420 8991 4419 8993 4419 8991
4416 8992 4417 8997 4413 8999 4413 8997
4412 9001 4409 9003 4401 9001 4398 8996
4395 9003 4404 9016 4422 9032 4424 9031
4425 8994 4425 8991 4424 8990
TIME...MOT...LOC 2351Z 229DEG 41KT 4436 9001 4402 8969
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:41 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 17, 1:41 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 141 PM CDT Wed May 17 2017 .SHORT TERM...(Tonight through Thursday Night) Issued at 141 PM CDT Wed May 17 2017 Main focus is on severe potential this afternoon into this evening. Current analysis has surface/mid-level low pressure center over eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead of the low moving across portions of southwest into central WI. Otherwise, temperatures were in the upper 60s to middle 70s with dew points in the 60s. Severe threat looks on track for the area this afternoon into this evening as the low lifts out of Nebraska into southeast MN. Increasing MuCape/Bulk Shear/Helicity sets up across our area for the likelihood of supercell thunderstorms capable of large hail, damaging winds and a few tornadoes. The highest tornado threat looks to be from northeast IA into southwest in central WI. The highest severe threat time still looks to be in the 3 to 8 pm time frame. There will also be the likelihood of some localized heavier rainfall from the storms with precipitable water values around 1.5 inches. Look for these storms to exit the area by later this evening but lingering showers will continue through the night into Thursday on the backside of the departing low/cyclonic flow aloft. Otherwise, cooler temperatures will be seen Thursday under clouds and cold cyclonic flow aloft. Look for highs only in the 50s to middle 60s along with brisk north winds. Decreasing cloudiness is expected Thursday night mainly north of I- 90 as high pressure noses in from Canada. Low temperatures are expected to dip into the middle 30s to lower 40s. .LONG TERM...(Friday through Wednesday) Issued at 141 PM CDT Wed May 17 2017 Friday will see a chance of showers mainly southwest of I-94 as a mid-level trough and push of 850mb moisture transport move in. Otherwise, still on the cool side with highs only in the 50s. Low pressure lifts from the Southern Plains into the region Friday night through Saturday for the likelihood of showers and isolated thunderstorms. Otherwise, gulf looks wide open with this system for plenty of available moisture. Look for the bulks of showers to move out by late Saturday night, with a lingering chance of showers on Sunday across north central WI. Otherwise, temperatures stay below normal with highs Saturday and Sunday in the upper 50s to the middle 60s. Cooler cyclonic flow aloft lingers over the region Monday through Wednesday for shower chances and temperatures remaining below normal. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1238 PM CDT Wed May 17 2017 Main taf concerns are thunderstorms at both RST/LSE taf sites this afternoon into this evening...then the potential for IFR/MVFR conditions after 06z Thursday. Low pressure pushing into western Iowa is expected to spread a couple of rounds of showers/thunderstorms into the area this afternoon into this evening. Large hail and damaging winds are possible with the thunderstorms at both taf sites late this afternoon into this evening. Timing/placement of each individual band of showers/thunderstorms moving into the taf sites will be tricky. At this time...have introduced vicinity thunderstorms through this evening at both RST/LSE taf sites...with a tempo group late this afternoon into early evening hours to cover the timing of one of the convective bands. Showers will continue after 06z Thursday...however ceilings will lower into the IFR/MVFR conditions at both RST/LSE taf sites. && .HYDROLOGY...(This afternoon into Tonight) Issued at 141 PM CDT Wed May 17 2017 As of late this morning, emergency management and local law enforcement reported numerous county and township roads closed due to water over roads and washed out roadways across northern Trempealeau, northwest Jackson and northeast Buffalo counties. These were areas where radar estimated 4-6 inches had fallen last night. As a result, Areal Flood Warnings remain in effect for portions of northeastern Buffalo and northern Trempealeau/Jackson counties until midnight tonight. In addition, river flood warnings are also in effect for the Black River and Trempealeau Rivers. More showers and thunderstorms are expected this afternoon into tonight across the forecast area with another 1/2 to locally 2 inches of rainfall possible. This will keep rivers running higher than usual and could produce some ponding of water on roadway and lower lying areas, but flash flooding is not anticipated due to the expected fast-moving nature of the showers and storms, thereby not being focused over a certain area for any length of time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION.....DTJ HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 337 PM CDT Wed May 17 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-182045- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 337 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Rest Of Today and Tonight Severe thunderstorms are expected through this evening, primarily before 8 pm. The risks will be isolated tornadoes, damaging winds and large hail. At this time, the tornado risk looks to be across portions of southeast Minnesota, northeast Iowa into western and central Wisconsin. Storms with damaging winds and large hail could occur across the entire area. Locally heavy rain will be possible with any storm, however, the storms should be fast moving limiting the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 1 1/2 inches appearing likely. Isolated thunderstorms are also possible later Friday night and Saturday. Severe weather is not expected with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter groups should be prepared for rapid activation into this evening as these storms will be fast moving. Any severe weather reports would be appreciated through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Local storm report, May 17, 5:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
539 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST PORTLAND 43.77N 90.85W
05/17/2017 M50 MPH MONROE WI TRAINED SPOTTER
&&
SHEALocal storm report, May 17, 5:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
540 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL BOAZ 43.33N 90.53W
05/17/2017 E0.75 INCH RICHLAND WI AMATEUR RADIO
&&
SHEASpecial weather statement, May 17, 5:40 PM CDT, 15 minutes before
Special Weather Statement National Weather Service La Crosse WI 540 PM CDT Wed May 17 2017 WIZ017-029-043-044-172345- Taylor-Clark-Juneau-Adams- Including the cities of Medford, Neillsville, Mauston, and Friendship 540 PM CDT Wed May 17 2017 ...Severe Storms Moving Into The Area... Severe storms are expected to move into the area this evening. Large hail...isolated tornadoes possible...frequent lightning...wind gusts to 60 mph and brief heavy rain can be expected with the storms. Be prepared to move inside as storms approach. DTJ
Local storm report, May 17, 5:46 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG NORTH BEND 44.10N 91.12W
05/17/2017 JACKSON WI LAW ENFORCEMENT
TREES BLOWN DOWN
&&
SHEALocal storm report, May 17, 5:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
547 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL SPARTA 43.94N 90.81W
05/17/2017 E0.75 INCH MONROE WI TRAINED SPOTTER
&&
SHEALocal storm report, May 17, 5:48 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
548 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG BRICE PRAIRIE 43.94N 91.30W
05/17/2017 LA CROSSE WI AMATEUR RADIO
TREES DOWN
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:16 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 44 min |
| May 16, 7:47 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| May 16, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 52 min |
| May 16, 8:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 28 min |
| May 16, 8:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| May 16, 9:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 72 min |
| May 16, 9:44 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 4 hr |
| May 16, 9:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 93 min |
| May 16, 11:07 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 9 days |
| May 17, 12:04 AM CDT | Flash Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 116 min |
| May 17, 12:08 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 37 min |
| May 17, 1:51 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 6 hr |
| May 17, 7:03 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 39 hr |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | Jackson | 4 days |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 5 days |
| May 17, 9:28 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 66 hr |
| May 17, 12:09 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 51 min |
| May 17, 12:54 PM CDT | Special Weather Statement | ARX | Clark, Jackson, Trempealeau | 51 min |
| May 17, 1:20 PM CDT | Special Weather Statement | ARX | Clark | 25 min |
| May 17, 1:42 PM CDT | Special Weather Statement | ARX | Clark | 63 min |
| May 17, 2:16 PM CDT | Special Weather Statement | ARX | Taylor | 29 min |
| May 17, 2:48 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 27 min |
| May 17, 4:22 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 38 min |
| May 17, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| May 17, 4:41 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 49 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 38 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland, Vernon | 39 min |
| May 17, 5:09 PM CDT | Tornado Warning | ARX | La Crosse | 20 min |
| May 17, 5:17 PM CDT | Areal Flood Advisory | ARX | La Crosse | 58 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 51 min |
| May 17, 5:26 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 49 min |
| May 17, 5:31 PM CDT | Tornado Warning | ARX | Jackson | 24 min |
| May 17, 5:43 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 33 min |
| May 17, 5:46 PM CDT | Tornado Warning | ARX | Richland, Vernon | 17 min |
| May 17, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 38 min |
| May 17, 6:04 PM CDT | Tornado Warning | ARX | Clark, Jackson | 23 min |
| May 17, 6:07 PM CDT | Tornado Warning | ARX | Jackson, Juneau, Monroe | 16 min |
| May 17, 6:26 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| May 17, 6:29 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 31 min |
| May 17, 6:39 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 66 min |
| May 17, 6:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 14 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.